CSN Login
Members Online: 4

Shooting pains on left side of head

Joanielo's picture
Joanielo
Posts: 46
Joined: Oct 2012

I have completed my first 5 days of treatment. 1 chemo and 5 radiations down so far for left tonsil cancer. I am having shooting pains to the left side of my head which is the treatment side. Tylenol does not seem to help. Anyone else have this? Of course, I am freaked out that maybe I have cancer of the brain in addition to my tonsil. This stuff is scarey!!

Hondo's picture
Hondo
Posts: 5843
Joined: Apr 2009

As with anything let your Doctor know and let him examine the area; more then likely the treatment is affecting the nerve in your face. It is really early in your treatment for this to happen but we are all different and the effects to each of us are different. Don’t freak out or think that you have Cancer any place else, your body will be going through many changes due to the treatment. If you need something stronger for pain let your Dr know and don’t worry, take what you need; your Dr will get you off of them after treatment is finished.

God Bless and keep you in His care.
Hondo

blackswampboy's picture
blackswampboy
Posts: 341
Joined: Jul 2012

...until there is incontrovertible proof that you do. and even then, chances are you still don't. please try to cool down your powerful imagination--it's not helping.

but all kinds of mysterious pains...oh yeah, they happen.
I had a throat biopsy a few days back, and have had headaches since. they gave me liquid tylenol with codeine. it works, but it's turned me into a zombie. tomorrow I'm going to try to wean myself off it, before some good citizen shoots me in the brain (double tap).

seriously--hope your docs can help you out, and you feel better soon.

phrannie51's picture
phrannie51
Posts: 3782
Joined: Mar 2012

that's how I described it...they started after a couple weeks of rads. Docs said it was from the radiation affecting nerves. They'd come and stay just for a few minutes, then go away. Further down the road they just went away and never came back...my imagination took me in the same direction, tho...:)

DO tell your Dr.'s, but chances are the radiation is affecting things you didn't even know you had...

p

D Lewis's picture
D Lewis
Posts: 1533
Joined: Jan 2010

Except I got it in my shoulder. Intermittent, intense shooting pains, that came on mostly at night. Came on in the middle of treatment, and then subsided a few weeks later. It was very unpleasant, but temporary.

Deb

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Again, nerve issues. Now I just feel a tightness/pulling in my upper head (heaviest-hit side; side dissection was on); it used to be a shooting pain.

tuffenuff's picture
tuffenuff
Posts: 277
Joined: May 2012

i got these shooting stabbing pains after my treatment. went to doc and mine was muscle pain from everything being so tight. she said everything in the upper back and neck can potentially cause those pains.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network